Iowa, 2018

Tornadoes and Flash Flooding in Iowa, June 20 to 21, 2018

June 20 to 21, 2018 · NWS DMX · 32 events in 14 counties and zones

Without even looking at supporting variables, the setup for impactful weather could be gleaned from the general setup. A weak surface pressure system was slowly working its way across Iowa, situating its relevant boundaries primarily across southwest and southern Iowa.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$815,000
Crop damage
$626,000
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Without even looking at supporting variables, the setup for impactful weather could be gleaned from the general setup. A weak surface pressure system was slowly working its way across Iowa, situating its relevant boundaries primarily across southwest and southern Iowa. Within the warm sector, dew points were high in the low to mid 70s, especially considering afternoon air temperatures were only into the low 80s. Even north of the warm front and west of the cold front, the air mass was ripe for at least the potential for sustained rainfall with surface dew points in the upper 60s to low 70s.

Looking at the details, both heavy rainfall and tornadoes appeared in play. First, within the warm sector, MUCAPE values were within the 1000 to 2000+ J/kg neighborhood, lifted condensation levels were under 750 m, 0-3 km CAPE was around or in excess of 100 J/kg, effective shear was mediocre away form the fronts, and surface vorticity was present. North of and wrapping around the surface low, any support for severe weather was understandably lackluster given its location, but had the potential for sustained periods of moderate to heavy rainfall given the humid environment and slow moving surface low.

Given the setup, there were concerns for flooding issues, especially given previous rainfalls in the month and moist soils, and severe weather including funnel clouds and weak tornadoes. What transpired was heavy rainfall and flooding in and around northwest Iowa and then multiple funnel cloud and weak tornado reports in central and southeast Iowa. In total, 4 weak tornadoes were confirmed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 19, 11:01 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 19, 11:01 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1201 AM CDT Wed Jun 20 2018

...Updated for 06z Aviation Discussion...

.SHORT TERM.../Tonight through Wednesday Night/
Issued at 403 PM CDT Tue Jun 19 2018

Area of showers and thunderstorms are beginning to exit the far
southeast. Some instability has redeveloped on the backside of
the system this afternoon. A few funnel clouds have been reported
in the Grundy/Marshall/Hardin counties region where a weak
boundary, modest surface vorticity and 0-3 km CAPE of 50-75 J/km
are present. Low potential for these funnels to reach the ground
and even if they did, they would be very weak.

Otherwise the primary concern through Wednesday night is the heavy
rainfall threat. A large upper level low is situated over Montana
this afternoon and will move southeast into central Nebraska by
Wednesday afternoon. Moisture transport will increase from the
Gulf of Mexico again tonight and reach southern Iowa towards 06z
before veering off to the east. A few thunderstorms should form
over southern Nebraska and spread into portions of southwest Iowa
this evening with a few scattered storms farther north and east.
The biggest concern is additional heavy rainfall over areas that
had heavy rain over the past 24 hours, especially the Cass county
region. For now, have held off on a flash flood watch due to lack
of confidence in heavy rainfall through 12z. The potential is
there so may need to have a small headline added for the
overnight.

The bigger concern for heavy rainfall arrives on Tuesday as the
better kinematic forcing arrives and unseasonably high PWAT
values around 2 inches remain. Significant rainfall likely will
occur to the northwest of the developing surface low pressure and
in a region where the warm conveyor axis wraps around the low.
Again though, some uncertainty remains on the path of the surface
low pressure thus no headline at this time. Do expect will need a
Flash Flood watch at some point and this situation could lead to a
significant rainfall event over a portion of Iowa. As of now, it
appears the greatest threat is near to west of Interstate 35. That
threat will continue through Wednesday night as the system pivots
across the region and this could lead numerous rounds of showers
and thunderstorms over similar areas. Compound this will several
areas already with saturated ground, may lead to river flooding
and flash flooding.

A few severe storms are possible during the period. One concern
would be east/southeast of the surface low and the approaching
upper low an attendant isolated tornado threat could develop. In
addition, isolated large hail and damaging wind gusts could occur.

.LONG TERM.../Thursday through Tuesday/
Issued at 403 PM CDT Tue Jun 19 2018

Periodic rain chances throughout the extended. Shortwave trough
becomes closed off, with the low rotating slowly around the state
through Friday before moving out of the area. Expecting higher
precip amounts across southern and into central Iowa during this
time period. Brief break from precip Friday night into Saturday
before the next shortwave approaches Saturday night into Sunday.
Considering the time frame, models are in decent agreement, though
GFS and Canadian take precip across central IA while Euro focuses
precip further south. Yet another low approaches Monday into Tuesday
with another round of storms across much of the state. Models
hinting at severe weather potenitial as well as moderate to locally
heavy rain totals possible, and will need to continue to monitor
this system as it approaches. Temperatures remaining near to
slightly below normal throughout the forecast period, with some
warming by early next week.

&&

.AVIATION.../For the 06Z TAFS through 06Z Wednesday night/
Issued at 1201 AM CDT Wed Jun 20 2018

While VFR conditions are lingering over south central Iowa
terminals, widespread MVFR and IFR ceilings are expected to spread
from northern Iowa southward. Scattered showers and thunderstorms
are expected, but low confidence continues in exact location and
timing in the weak flow so any mention of showers/storms is vicinity
through 18z. Thereafter, there is no precipitation mentioned, but
it is likely this will need to be added once exact placement of
rain is determined.

&&

.HYDROLOGY...
Issued at 403 PM CDT Tue Jun 19 2018

As mentioned in the Short Term discussion, concern remains for
another significant rainfall event especially Wednesday afternoon
and night though localized heavy rain is possible prior to that
time. Numerous rounds of precipitation are likely during this
period with the potential for a widespread 3 to 5 inches of rain
with higher amounts possible over the hardest hit locations. With
soil conditions very wet across many areas along with some ponding
and streams running high, a widespread heavy rain event could lead
to some streams moving into moderate flood stage and areas with
flash flooding. A flash flood watch is expected as the area of
focus becomes more defined.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Donavon
LONG TERM...Hagenhoff
AVIATION...Ansorge
HYDROLOGY...Donavon
Hazardous weather outlook, Jun 19, 8:05 PM CST, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
905 PM CDT Tue Jun 19 2018

IAZ059-060-210215-
Dallas-Polk-
905 PM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

River Flood Warnings are in effect for the area along parts of
the Raccoon and Des Moines River. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

Scattered thunderstorms are possible especially overnight.
Localized heavy rainfall may occur. An isolated severe storm is
also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periodic thunderstorms are forecast Wednesday through Friday. A
heavy rain threat is possible especially Wednesday and Wednesday
night. River flooding and flash flooding may result from any heavy
rainfall during this period. Overall the severe weather threat is
low how ever isolated severe storms are possible including
isolated tornadoes Wednesday and Thursday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotters might be needed at times this week.

IAZ023>028-033>039-044>050-057-058-061-062-070>075-081>086-
092>097-210215-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Jasper-Poweshiek-Cass-
Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
905 PM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Scattered thunderstorms are possible especially overnight.
Localized heavy rainfall may occur. An isolated severe storm is
also possible. The greatest potential for heavy rain is over west
central and southwest Iowa tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periodic thunderstorms are forecast Wednesday through Friday. A
heavy rain threat is possible especially Wednesday and Wednesday
night. River flooding and flash flooding may result from any heavy
rainfall during this period. Overall the severe weather threat is
low how ever isolated severe storms are possible including
isolated tornadoes Wednesday and Thursday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotters might be needed at times this week.

IAZ004>007-015>017-210215-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
905 PM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Isolated to scattered thunderstorms are possible into tonight.
Localized heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms are possible through the week. Isolated
severe storms and localized heavy rainfall remains possible during
this time.

.SPOTTER INFORMATION STATEMENT...

Spotters might be needed at times through early Friday.

Ansorge

In the hours before

Special weather statement, Jun 20, 12:19 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Des Moines IA
119 AM CDT WED JUN 20 2018

IAZ044-045-200715-
Carroll IA-Crawford IA-
119 AM CDT WED JUN 20 2018

...Heavy Rain to Impact Carroll County Overnight...

At 118 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Manning, or 7 miles southwest of Carroll, moving
north at 15 mph.

Rainfall amounts up to two inches will be possible with this storm.
Street flooding and small creeks may quickly rise as a result of the
heavy rain.

Locations impacted include...
Carroll, Manning, Glidden, Arcadia, Breda, Templeton, Westside,
Dedham, Halbur, Lidderdale, Lanesboro, Willey, Ralston, Aspinwall,
Hobbs County Park, Arthur N Neu Airport, Manning Municipal Airport
and Swan Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4221 9511 4221 9463 4202 9463 4186 9487
      4186 9500 4188 9516
TIME...MOT...LOC 0618Z 192DEG 12KT 4201 9499

Podrazik

The radar

The Des Moines radar (KDMX), 156 km away, was scanning. The volume nearest the first event began at 06:44 UTC.

Open the radar archive at this moment

Event by event

9 flash flood, 8 heavy rain, 6 tornado, 5 funnel cloud, 3 flood, 1 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Sac

When
June 20, 12:45 AM CST to 6:48 PM CST
Where
Sac County, Schaller
Reported by
Social Media
Coordinates
42.500, -95.300

Public reported heavy rainfall of 2.17 inches.

Flash Flood, Calhoun

When
June 20, 2:29 AM CST to 6:20 AM CST
Where
Calhoun County, 3.41 mi NNW of Farnhamville
Cause
Heavy Rain
Property damage
$50,000
Crop damage
$50,000
Reported by
Law Enforcement
Coordinates
42.327, -94.420

Law enforcement reported a one mile stretch of P21, Zearing Ave, closed due to water over the road. Depth was unknown at the time, but Calhoun County Sheriff's Deputy felt strongly enough that it needed barricades. The location was between 320th and 330th. Cause likely from Hardin Creek.

Heavy Rain, Kossuth

When
June 20, 2:30 AM CST to 5:22 PM CST
Where
Kossuth County, 0.86 mi SE of Hanna
Reported by
Broadcast Media
Coordinates
42.940, -94.010

WHO-TV relayed heavy rainfall report of 2.40 inches.

Heavy Rain, Palo Alto

When
June 20, 3:00 AM CST to 4:35 PM CST
Where
Palo Alto County, 1.22 mi NE of Ayrshire
Reported by
Broadcast Media
Coordinates
43.040, -94.830

KICD reported heavy rainfall of 3.40 inches since this morning.

Heavy Rain, Palo Alto

When
June 20, 3:00 AM CST to 5:18 PM CST
Where
Palo Alto County, 0.51 mi W of Curlew
Reported by
Broadcast Media
Coordinates
42.980, -94.740

KICD Radio relayed heavy rainfall report of 2.00 inches.

Flash Flood, Webster

When
June 20, 3:15 AM CST to 6:20 AM CST
Where
Webster County, 0.28 mi WNW of Kalo to 0.27 mi WNW of Kalo
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
42.431, -94.135

Law enforcement reported water over the road at Riverside Trail and School Street just northeast of Otho. The water washed mud on the road and county officials needed heavy equipment to clear it off.

Flash Flood, Webster

When
June 20, 3:40 AM CST to 6:20 AM CST
Where
Webster County, 0.62 mi N of Kalo to 0.69 mi SSE of Coalville
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
42.439, -94.132

Law enforcement reporter water over the road of unknown depth at Elm and Nelson Ave in the town of Coalville. Enough rocks were washed on the road that it needed to be cleared away by heavy equipment.

Heavy Rain, Hamilton

When
June 20, 6:00 AM CST to 8:31 PM CST
Where
Hamilton County, 2.9 mi ESE of Ellsworth
Reported by
Trained Spotter
Coordinates
42.300, -93.530

Trained spotter reported heavy rainfall of 1.90 inches since 7 am this morning.

Heavy Rain, Palo Alto

When
June 20, 8:00 AM CST to 5:18 PM CST
Where
Palo Alto County, 1.22 mi NE of Graettinger
Reported by
Broadcast Media
Coordinates
43.240, -94.750

KICD Radio relayed heavy rainfall report of 3.00 inches.

Funnel Cloud, Marion

When
June 20, 12:17 PM CST
Where
Marion County, 2.46 mi E of Attica
Reported by
Law Enforcement
Coordinates
41.226, -92.973

A funnel cloud was reported near the intersection of Hwy T17 and Hwy 5.

Funnel Cloud, Dallas

When
June 20, 12:54 PM CST
Where
Dallas County, 1.55 mi E of Kennedy
Reported by
Trained Spotter
Coordinates
41.620, -94.090

Trained spotter reported a rope funnel near the intersection of P57 and Highway 6.

Heavy Rain, Webster

When
June 20, 1:00 PM CST to 3:00 PM CST
Where
Webster County, 2.04 mi E of Coalville
Reported by
Trained Spotter
Coordinates
42.450, -94.090

Trained spotter reported heavy rainfall of 1.95 inches between 2 and 4 pm.

Tornado, Dallas

When
June 20, 1:18 PM CST to 1:28 PM CST
Where
Dallas County, 0.81 mi E of Perry Muni Arpt to 2.59 mi NNW of Perry
Rating
EF0
Path length
2.48 mi
Path width
100 yd
Continued into
Boone, Ia (DMX)
Property damage
$5,000
Crop damage
$500
Reported by
NWS Storm Survey
Coordinates
41.828, -94.154

Tornado developed on east side of the Perry Airport in Dallas County before moving into a housing development. There were several trees damaged or uprooted along with shingles removed from the roof of a nearby house. The tornado tracked slowly north northeast with damage mainly to trees and crops along its path. The tornado crossed from Dallas into Boone County before dissipating.

Tornado, Greene

When
June 20, 1:20 PM CST to 1:24 PM CST
Where
Greene County, 1.83 mi NNW of Scranton to 2.15 mi NNW of Scranton
Rating
EF0
Path length
0.57 mi
Path width
40 yd
Crop damage
$100
Reported by
Storm Chaser
Coordinates
42.053, -94.568

Tornado captured on video by Storm Chasers for duration of its life. Remained in open agricultural fields with the only damage to crops north of Scranton.

Tornado, Boone

When
June 20, 1:28 PM CST to 1:29 PM CST
Where
Boone County, 6.11 mi SSW of Berkley to 5.82 mi S of Berkley
Rating
EF0
Path length
0.3 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
41.863, -94.143

Tornado moved in from Dallas County. This was a short segment that remained in agricultural fields with little damage before dissipating.

Heavy Rain, Palo Alto

When
June 20, 1:30 PM CST to 4:35 PM CST
Where
Palo Alto County, 1.22 mi SE of Emmetsburg
Reported by
Broadcast Media
Coordinates
43.110, -94.680

KICD relayed report heavy rainfall of about 3 inches since 2:30 pm.

Tornado, Webster

When
June 20, 1:43 PM CST to 1:45 PM CST
Where
Webster County, 1.78 mi ESE of Lanyon to 1.7 mi E of Lanyon
Rating
EF0
Path length
0.69 mi
Path width
30 yd
Crop damage
$100
Reported by
Trained Spotter
Coordinates
42.217, -94.150

Brief tornado in southern Webster county east of Lanyon. Tornado remained in open agricultural fields producing crop damage. The tornado was captured on video by a trained spotter.

Tornado, Hardin

When
June 20, 2:27 PM CST to 2:28 PM CST
Where
Hardin County, 3.09 mi SE of Eldora to 3.07 mi ESE of Eldora
Rating
EF0
Path length
0.27 mi
Path width
30 yd
Reported by
Public
Coordinates
42.344, -93.051

Tornado from picture posted on social media. Brief path across agricultural land east southeast of Eldora.

Funnel Cloud, Hardin

When
June 20, 2:33 PM CST
Where
Hardin County, 0.69 mi S of Steamboat Rock
Reported by
Trained Spotter
Coordinates
42.410, -93.070

Trained spotter reported a rotating wall cloud with funnel.

Thunderstorm Wind, Humboldt

When
June 20, 3:00 PM CST
Where
Humboldt County, 0.69 mi S of Thor
Measured
52 kt (60 mph) estimated gust
Crop damage
$100,000
Reported by
Trained Spotter
Coordinates
42.670, -94.050

Trained spotter reported estimated wind gusts around 60 mph and that corn has been flattened.

Flash Flood, Palo Alto

When
June 20, 3:30 PM CST to 9:00 PM CST
Where
Palo Alto County, 0.23 mi WNW of Rodman to 0.6 mi ENE of Rodman
Cause
Heavy Rain
Property damage
$25,000
Crop damage
$25,000
Reported by
Law Enforcement
Coordinates
43.031, -94.534

County Sheriff's Office reported fully water-covered roads in and around the town of Rodman.

Flash Flood, Humboldt

When
June 20, 3:52 PM CST to 9:20 PM CST
Where
Humboldt County, 0.78 mi WNW of Livermore to 0.91 mi NNE of Livermore
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
42.875, -94.194

County Sheriff's Office reported multiple roads covered in and around Livermore.

Flash Flood, Kossuth

When
June 20, 3:55 PM CST to 9:30 PM CST
Where
Kossuth County, 2.14 mi ENE of St Joseph to 2.56 mi ENE of St Joseph
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.930, -94.190

Kossuth County Sheriff's Office reported road submerged near Spring Valley Golf Course.

Flash Flood, Kossuth

When
June 20, 3:56 PM CST
Where
Kossuth County, 1.83 mi WSW of Irvington to 1.4 mi SW of Irvington
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
43.008, -94.232

Kossuth County Sheriff's office reported Highway 169 under water about 5 miles south of Algona.

Tornado, Wapello

When
June 20, 4:15 PM CST to 4:17 PM CST
Where
Wapello County, 1.15 mi SSE of Munterville to 0.97 mi SE of Munterville
Rating
EF0
Path length
0.51 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
41.014, -92.614

Tornado was captured on video in far western Wapello County. The tornado was intermittent with little damage noted.

Funnel Cloud, Webster

When
June 20, 4:37 PM CST
Where
Webster County, 2.91 mi WNW of Harcourt
Reported by
Trained Spotter
Coordinates
42.290, -94.230

Trained spotter reported a funnel cloud.

Flash Flood, Humboldt

When
June 20, 5:04 PM CST to 9:20 PM CST
Where
Humboldt County, 0.64 mi WNW of Livermore to 0.37 mi SW of Livermore
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
42.874, -94.192

Emergency manager reported water in basements along with street flooding in Livermore.

Funnel Cloud, Story

When
June 20, 5:25 PM CST
Where
Story County, 3.3 mi SW of Gilbert
Reported by
Trained Spotter
Coordinates
42.090, -93.700

Trained spotter, via the Emergency Manager, reported a funnel cloud that may have touched down. This is a delayed report.

Flash Flood, Kossuth

When
June 20, 8:45 PM CST to June 21, 2:50 AM CST
Where
Kossuth County, 1.28 mi NNE of Whittemore to 2.14 mi NE of Whittemore
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
43.087, -94.410

Emergency manager reported about 1 foot of fast moving water across Highway 18.

Flood, Humboldt

When
June 20, 9:13 PM CST to June 21, 10:50 AM CST
Where
Humboldt County, 2.78 mi WSW of St Joseph to 3.17 mi SSE of St Joseph
Cause
Heavy Rain
Property damage
$250,000
Crop damage
$250,000
Reported by
Emergency Manager
Coordinates
42.901, -94.279

Flooding was reported in the county with two roads still closed near Livermore. Deep washouts had occurred on some county roads in the northeastern portion of the county.

Flood, Palo Alto

When
June 21, 1:16 AM CST to 10:50 AM CST
Where
Palo Alto County, 2.14 mi E of Emmetsburg to 3.09 mi ESE of Mallard
Cause
Heavy Rain
Property damage
$50,000
Crop damage
$100,000
Reported by
Law Enforcement
Coordinates
43.117, -94.658

Water was flooding portions of US Hwy 18 east of Emmetsburg and in Cylinder. Water was also over Hwy 18 at the 4900 block of 370th St. and the 5500 block of 390th Street.

Flood, Kossuth

When
June 21, 2:36 AM CST to 10:50 AM CST
Where
Kossuth County, 3.13 mi N of Whittemore to 10.34 mi NNE of Hobarton
Cause
Heavy Rain
Property damage
$250,000
Crop damage
$100,000
Reported by
Law Enforcement
Coordinates
43.115, -94.428

Water was flooding portions of Whittemore with sewage backing up into homes. Water continued to flow across portions of Hwy 18 in Kossuth County.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2018Every state in 2018This day in weather historyThe tornado archive for Iowa, 2018Warnings in Iowa, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763654, 763632, 763652, 763645, 763651, 763634, 763635, 763655, 763650, 766900, 763636, 763639, 755914, 755916, 755915, 763647, 757731, 755917, 763637, 763638, 763640, 763641, 763642, 763643, 755918, 763648, 763649, 763653, 763656, 767917, 767912, 767913.